Saphris

Drug List

Saphris

Drug Name

Saphris (Asenapine maleate)

Manufactured By

Allergan, Inc.

Drug Savings

NPC's mission is your health. We recognize your need for help when you are applying for discount programs for your prescription medications. We consist of friendly and experienced advocates that not only know how these free and discount programs work, but are ready to help. We are available to take your call and answer any questions you may have as you search for the right program to fit your needs. We can also explain any supporting material you may need to provide as you apply for these programs. If for any reason you are denied, we also are experienced in the best appeals process with a high success rate.


Nationwide Prescription Connection (NPC) is an experienced advocacy service that helps connect patients to manufacturer provided free and discount programs. We can help the uninsured, under insured, those in the Medicare gap also known as the "doughnut hole", or even those needing help with expensive co-pays.  Our web site makes it easy for you to enter the medications you are taking, along with some basic patient information, and then finds the program that is right for you.


Treats Disease/Condition

Uses

This medication is used to treat certain mental/mood disorders (such as schizophrenia, bipolar disorder). Asenapine helps you to think more clearly, feel less nervous, and take part in everyday life. It may also help to decrease hallucinations (hearing/seeing things that are not there) and prevent severe mood swings. Asenapine is a psychiatric medication that belongs to the class of drugs called atypical antipsychotics. It works by helping to restore the balance of certain natural substances in the brain (neurotransmitters).

How To Use

Take this medication as directed by your doctor, usually 2 times a day. Gently remove the medication from the packaging with dry hands by peeling back the tab. Do not push the tablet through the packaging. Place your dose of this medication under the tongue and allow it to dissolve completely in your saliva. Do not chew, crush, split, or swallow the tablet whole. Do not eat or drink anything for 10 minutes after taking this medication. Take this medication regularly to get the most benefit from it. To help you remember, take it at the same times each day. It may take several weeks before you get the full benefit of this drug.

Side Effects

Drowsiness, dizziness, and weight gain may occur. Numbness/tingling of the mouth may also occur but usually goes away within 1 hour. Sores, blisters, or pain under the tongue may rarely occur. If any of these effects persist or worsen, tell your doctor or pharmacist promptly. To reduce the risk of dizziness and lightheadedness, get up slowly when rising from a sitting or lying position. This drug may cause muscle/nervous system problems (extrapyramidal symptoms-EPS). Your doctor may prescribe another medication to decrease these side effects. Tell your doctor right away if you notice any of the following side effects: feelings of anxiety/agitation/jitteriness, drooling/trouble swallowing, restlessness/constant need to move, shaking (tremor), shuffling walk, stiff muscles, severe muscle spasms/cramping (such as twisting neck, arching back, eyes rolling up), mask-like expression of the face. Infrequently, this medication may cause face/muscle twitching and uncontrollable movements (tardive dyskinesia). In some cases, this condition may be permanent. Tell your doctor right away if you develop any uncontrollable movements such as lip smacking, mouth puckering, tongue thrusting, chewing, or unusual arm/leg movements. This drug may rarely make your blood sugar level rise, which can cause or worsen diabetes. Weight gain from this drug may increase the risk of this side effect. Tell your doctor right away if you develop symptoms of high blood sugar such as increased thirst and urination. If you already have diabetes, be sure to check your blood sugars regularly. Your doctor may need to adjust your diabetes medication, exercise program, or diet. In rare cases, asenapine may increase your level of a certain substance made by the body (prolactin). For females, this increase in prolactin may result in unwanted breast milk, missed/stopped periods, or difficulty becoming pregnant. For males, it may result in decreased sexual ability, inability to produce sperm, or enlarged breasts. If you develop any of these symptoms, tell your doctor right away. Rarely, with similar drugs, males may have a painful or prolonged erection lasting 4 or more hours. If this occurs, stop using this drug and get medical help right away, or permanent problems could occur. Tell your doctor right away if you have any serious side effects, including: signs of infection (such as fever, persistent sore throat). Get medical help right away if you have any very serious side effects, including: severe dizziness, fainting, slow heartbeat, seizures. This medication may rarely cause a very serious condition called neuroleptic malignant syndrome (NMS). Get medical help right away if you have any of the following symptoms: fever, muscle stiffness/pain/tenderness/weakness, severe tiredness, severe confusion, sweating, fast/irregular heartbeat, dark urine, signs of kidney problems (such as change in the amount of urine). A very serious allergic reaction to this drug is rare. However, get medical help right away if you notice any symptoms of a serious allergic reaction, including: rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing. This is not a complete list of possible side effects. If you notice other effects not listed above, contact your doctor or pharmacist.

Drug Interactions

Drug interactions may change how your medications work or increase your risk for serious side effects. This document does not contain all possible drug interactions. Keep a list of all the products you use (including prescription/nonprescription drugs and herbal products) and share it with your doctor and pharmacist. Do not start, stop, or change the dosage of any medicines without your doctor's approval. Some products that may interact with this drug include: alpha blockers (such as prazosin), anticholinergic/antispasmodic drugs (such as atropine, dicyclomine, scopolamine). Other medications can affect the removal of asenapine from your body, which may affect how asenapine works. One example is fluvoxamine, among others. Asenapine can slow down the removal of other medications from your body, which may affect how they work. One example is paroxetine, among others. Many drugs besides asenapine may affect the heart rhythm (QT prolongation), including amiodarone, dofetilide, pimozide, procainamide, quinidine, sotalol, macrolide antibiotics (such as erythromycin), among others. Tell your doctor or pharmacist if you are taking other products that cause drowsiness including alcohol, antihistamines (such as cetirizine, diphenhydramine), drugs for sleep or anxiety (such as alprazolam, diazepam, zolpidem), muscle relaxants, and narcotic pain relievers (such as codeine). Check the labels on all your medicines (such as allergy or cough-and-cold products) because they may contain ingredients that cause drowsiness. Ask your pharmacist about using those products safely.

In Case of Overdose

Symptoms of overdose may include: severe drowsiness/deep sleep, agitation, confusion, fainting. If someone has overdosed and has serious symptoms such as passing out or trouble breathing, call 911. Otherwise, call a poison control center right away. US residents can call their local poison control center at 1-800-222-1222.

In Case of Missed Dose

If you miss a dose, take it as soon as you remember. If it is near the time of the next dose, skip the missed dose and resume your usual dosing schedule. Do not double the dose to catch up.

Storage

STORAGE: Store at room temperature away from light and moisture. Do not store in the bathroom. Keep all medications away from children and pets